Alert archive / Iowa / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 92, NWS Sioux Falls, SD

July 10, 20234 counties in Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 10, 2023, 5:12 PM CDT for 4 counties in Iowa. It was in force for 33 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2023, 5:12 PM CDT (22:12 UTC)
Expired
Jul 10, 2023, 5:45 PM CDT
In force
33 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 89 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:15 PM CDTTSTM WND GST 604 Nne Sheldon, IA
Jul 10, 5:15 PM CDTHAIL 1.754 Nne Sheldon, IA
Jul 10, 5:19 PM CDTHAIL 1.25Ashton, IAReport from mPING: Half Dollar (1.25 in.).
Jul 10, 5:21 PM CDTHAIL 1Sanborn, IAReport from mPING: Quarter (1.00 in.).
Jul 10, 5:21 PM CDTHAIL 1.75Ashton, IAHail ranging in size from pea to golf ball size. Tree limbs 2-3 inches in diamater also downed.
Jul 10, 5:30 PM CDTTSTM WND DMG6 E Melvin, IARoof of outbuilding was tossed 200 yards. Large walnut tree broken off.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 3:12 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2023-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2023-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

040 
WUUS53 KFSD 102212
SVRFSD
IAC119-141-143-167-102245-
/O.NEW.KFSD.SV.W.0092.230710T2212Z-230710T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
512 PM CDT Mon Jul 10 2023

The National Weather Service in Sioux Falls has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lyon County in northwestern Iowa...
  Osceola County in northwestern Iowa...
  Northeastern Sioux County in northwestern Iowa...
  Northern O'Brien County in northwestern Iowa...

* Until 545 PM CDT.

* At 511 PM CDT, a severe thunderstorm was located over Matlock, or
  near Sheldon, moving east at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Ashton around 520 PM CDT.
  Sibley and Sanborn around 525 PM CDT.
  Melvin around 530 PM CDT.

Other locations in the path of this severe thunderstorm include
Hartley, Ocheyedan and Harris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4313 9594 4336 9595 4350 9539 4319 9539
TIME...MOT...LOC 2211Z 248DEG 41KT 4325 9589 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

IG
3 follow-up statements
587 
WWUS53 KFSD 102222
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
522 PM CDT Mon Jul 10 2023

IAC119-167-102229-
/O.CAN.KFSD.SV.W.0092.000000T0000Z-230710T2245Z/
Lyon IA-Sioux IA-
522 PM CDT Mon Jul 10 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON AND
NORTHEASTERN SIOUX COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Iowa.

LAT...LON 4314 9586 4337 9586 4350 9539 4319 9539
TIME...MOT...LOC 2219Z 248DEG 41KT 4329 9577 

$$

IAC141-143-102245-
/O.CON.KFSD.SV.W.0092.000000T0000Z-230710T2245Z/
Osceola IA-O'Brien IA-
522 PM CDT Mon Jul 10 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR OSCEOLA AND NORTHERN O'BRIEN COUNTIES...

At 519 PM CDT, a severe thunderstorm was located over Ashton, or 7
miles south of Sibley, moving east at 45 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters. At 515 pm, ping pong ball sized 
         hail and 50-60 mph winds were reported 3 miles northeast of 
         Sheldon, Iowa.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Melvin around 530 PM CDT.

Other locations in the path of this severe thunderstorm include
Hartley, Ocheyedan and Harris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 4314 9586 4337 9586 4350 9539 4319 9539
TIME...MOT...LOC 2219Z 248DEG 41KT 4329 9577 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

IG
373 
WWUS53 KFSD 102232
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
532 PM CDT Mon Jul 10 2023

IAC141-143-102245-
/O.CON.KFSD.SV.W.0092.000000T0000Z-230710T2245Z/
Osceola IA-O'Brien IA-
532 PM CDT Mon Jul 10 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR OSCEOLA AND NORTHERN O'BRIEN COUNTIES...

At 530 PM CDT, a severe thunderstorm was located near Melvin, or 8
miles south of Sibley, moving east at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters. At 5:21 pm, pea to golf ball 
         sized hail was reported near Ashton, Iowa.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Melvin around 540 PM CDT.

Other locations in the path of this severe thunderstorm include
Hartley, Ocheyedan and Harris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 4314 9582 4338 9582 4350 9539 4319 9539
TIME...MOT...LOC 2230Z 251DEG 26KT 4329 9569 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

IG
830 
WWUS53 KFSD 102247
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
547 PM CDT Mon Jul 10 2023

IAC141-143-102254-
/O.EXP.KFSD.SV.W.0092.000000T0000Z-230710T2245Z/
Osceola IA-O'Brien IA-
547 PM CDT Mon Jul 10 2023

...THE SEVERE THUNDERSTORM WARNING FOR OSCEOLA AND NORTHERN O'BRIEN
COUNTIES WILL EXPIRE AT 545 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Iowa.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sioux Falls.

Remember, a Severe Thunderstorm Warning still remains in effect for 
portions of Osceola, Dickenson, O'brien, Clay, and Jackson countiues 
through 6:15 pm.

LAT...LON 4314 9582 4338 9582 4350 9539 4319 9539
TIME...MOT...LOC 2244Z 248DEG 41KT 4335 9549 

$$

IG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:08 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 10, 4:08 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
408 PM CDT Mon Jul 10 2023

.SHORT TERM...(This Evening through Tuesday)
Issued at 408 PM CDT Mon Jul 10 2023

Key Messages...

1.) A severe weather threat exists this evening primarily in the
Missouri River Valley and into northwestern Iowa.

2.) A more uncertain severe whether exists Tuesday afternoon and
evening primarily south of I-90. A few storms could also produce
heavy rain.

Thunderstorms have developed in the Missouri Valley west of
Yankton this afternoon. These storms have formed in the right exit
region of a 70 kt jet streak across South Dakota and along a
prefrontal trough near the Missouri River. 700-500 mb lapse rates
are approaching 7 C/km and with dew points in the mid to upper
60s is producing MLCAPES around 1500 J/kg. As these storms
continues to move to the southeast through this evening, shear
will be gradually increasing up to 40 kts as mid-level winds
increase to 50 kts. This will allow for some storm organization
with a isolated storms producing supercells characteristics. Model
soundings show that the atmosphere quickly dries out above the
boundary layer so very large hail is unlikely but storms could
produce up to golf ball size hail this evening. With the dry air,
DCAPEs are greater than 1000 J/kg such that wind gusts up to 75
mph will also be possible with these storms through the evening.
This cluster of storms is expected to move east-southeast along
the Missouri River Valley into northwestern Iowa and may impact
LeMars, Sioux City, and Storm Lake.

Of greater uncertainty is how far northeast storms will spread
this evening. Satellite shows little cumulus development farther
northwest toward Sioux Falls and into southwestern Minnesota.
Forcing for ascent is expected to increase this evening near the
Iowa and Minnesota border but at the same time the prefrontal
trough will be slowly moving south. The most likely scenario is
that isolated thunderstorms could develop toward Sioux Center,
Rock Rapids and Spirit Lake. With weaker shear and less
instability, there is a lower probability of severe hail or
damaging winds although isolated quarter size hail or a 60 mph
gust will be possible. Along and north of I-90 and closer to the
cold front, the air mass is drier at the surface which is
resulting in little instability - MLCAPE < 500 J/kg and the better
large scale forcing for ascent is east of Hwy 71. So only an low
(20%) chance of storms exists in portions of southwestern
Minnesota. Therefore, the risk for any severe weather is much
lower than closer to the Missouri River.

The severe weather threat is expected to diminish rapidly after
sunset with storms moving out of the area prior to midnight. With
cooler and drier air moving in, lows will be in the 50s to around
60.

On Tuesday, uncertainty is much higher on the evolution of
precipitation. Several models, including the NAM, show an area of
showers with isolated thunderstorms developing in the right
entrance region of a 300 mb jet across areas along and north of
I-90. Another solution is that clouds and perhaps isolated showers
would move north of I-90 in the morning. This would allow some
sun and destabilization to occur across southern South Dakota
into the Missouri River. The latter scenario is more likely so
only have low (< 30%) chance of rain during the morning. During
the later afternoon a strong 80 kt 300 mb jet will move into
western South Dakota. Most likely storm would develop over
southwestern or south central South Dakota during the later
afternoon. These storms will would develop in an area with 45-55
kts of deep layer shear of MUCAPE > 1000 J/kg. Similar to today,
the greatest risk for severe storms would be in the Missouri River
Valley and east toward Sioux City where large hail and damaging
winds would be possible. Initial storms could have golf ball to 2
inch hail in south central South Dakota.

.LONG TERM...(Tuesday Night through Monday)
Issued at 408 PM CDT Mon Jul 10 2023

On Tuesday night, there is the potential for a larger MCS to
develop and move across southern South Dakota into northwestern
Iowa and southwestern Minnesota. This could produce a larger area
of heavy rain with the potential for over an inch of rain -
especially south of I-90. Some CAMs produce additional convection
west of this initial MCS after midnight as the low level jet
continues to advect instability northward. Confidence is very low
if enough instability can advect northward for additional
development after midnight or if additional storms will struggle
to develop as the air mass remains fairly stable.

Northwest flow continues through the end of the week. How each
wave evolves is uncertain but each one does bring a low
probability of thunderstorms through Friday night in different
portions of the forecast area. Bottom line is that much of the end
of the week will be dry although a few thunderstorms could
develop over different portions of the forecast area. Highs will
be in the 80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1242 PM CDT Mon Jul 10 2023

VFR conditions expected at KHON/KFSD over the next 24 hours with
the primary impact to aviation operations being a wind shift from
the west-southwest to the north-northeast with some gusts up to 20
kts as a cold front drops south across the region. A few -TSRA
could develop along the front, but coverage is expected to be very
limited, so will not include any mention at this time. Toward the
end of the period, there could be some decaying showers and
thunderstorms from overnight convection across western SD, but
timing/coverage uncertainty precludes mention in the 10.18Z TAF.

For KSUX, better chances for -TSRA exist from late this afternoon
into the early evening along a pre-frontal surface boundary.
Introduced a TEMPO group for this possibility from 10.22Z-11.02Z,
but coverage may still be more scattered in nature and updates are
likely. MVFR/IFR conditions possible if a thunderstorm moves over
the airfield. In addition, any thunderstorm has the potential to
produce damaging wind gusts and/or hail. For now, will not include
higher end potential impacts in TAF. Away from thunderstorms, VFR
conditions will also be the rule at KSUX with surface winds
shifting to the north-northeast late this evening with eventual
passage of the cold front.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...Schumacher
LONG TERM...Schumacher
AVIATION...Rogers
Hazardous weather outlook, Jul 10, 1:27 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
127 PM CDT Mon Jul 10 2023

IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-
052>065-111830-
Lyon-Osceola-Dickinson-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-
Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-
127 PM CDT Mon Jul 10 2023

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, central South Dakota, east central South
Dakota, south central South Dakota, and southeast South Dakota.

.DAY ONE...This Afternoon and Tonight

Isolated strong to severe thunderstorms are possible mid afternoon
through mid evening. Large hail up to ping pong ball size and
damaging wind gusts up to 65 mph are the main threats with the
strongest storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms are expected to spread through on Tuesday
night, bringing a threat for isolated severe thunderstorms with large
hail and damaging winds, as well as pockets of heavy downpours.

Periods of low chances for showers and thunderstorms continue
Wednesday afternoon through Friday, but confidence in any details is
low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ012>014-020>022-031-032-NEZ013-014-SDZ066>071-111830-
Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-
Dixon-Dakota-Turner-Lincoln-Bon Homme-Yankton-Union-
127 PM CDT Mon Jul 10 2023

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, northeast Nebraska, and southeast South
Dakota.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered strong to severe thunderstorms are likely
late this afternoon through early this evening. Hail up to ping
pong ball size, damaging wind gusts up to 75 mph, heavy
downpours, and an isolated tornado or two are the main threats
with the strongest storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms are expected to spread through on Tuesday
night into early Wednesday, bringing a threat for isolated severe
thunderstorms with large hail and damaging winds and pockets of
locally heavy downpours.

Periods of low chances for showers and thunderstorms continue
Wednesday afternoon through Friday, but confidence in any details is
low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 10, 4:31 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
431 PM CDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     Hail             Viborg                  43.17N 97.08W
07/10/2023  M1.00 inch       Turner             SD   Trained Spotter

&&
Local storm report, Jul 10, 4:36 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
436 PM CDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     Hail             Hudson                  43.13N 96.45W
07/10/2023  E1.25 inch       Lincoln            SD   Trained Spotter

&&

Dux
Local storm report, Jul 10, 4:40 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
440 PM CDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     Tstm Wnd Gst     8 NW Mayfield           43.17N 97.42W
07/10/2023  M76 MPH          Yankton            SD   Public

            Personal weather station measured a wind
            gust to 76 mph. Time estimated from radar.

&&

PR
Local storm report, Jul 10, 4:46 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
446 PM CDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     Tstm Wnd Gst     5 SSW Worthing          43.26N 96.80W
07/10/2023  M50 MPH          Lincoln            SD   Mesonet

            Mesonet station 176 SD RWIS Davis.

&&

PR
Local storm report, Jul 10, 4:47 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
447 PM CDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     Tstm Wnd Gst     2 NE Yankton            42.92N 97.37W
07/10/2023  M48 MPH          Yankton            SD   AWOS

            AWOS station KYKN Yankton Municipal Airport.

&&

PR
Local storm report, Jul 10, 4:56 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
456 PM CDT Mon Jul 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     Tstm Wnd Dmg     Rock Valley             43.21N 96.30W
07/10/2023                   Sioux              IA   Trained Spotter

            Multiple 3-4 inch tree limbs downed.

&&

PR

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:17 PM CDTSevere Thunderstorm WarningFSDSioux28 min
Jul 10, 4:47 PM CDTSevere Thunderstorm WarningFSDSioux28 min
Jul 10, 5:03 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux12 min
Jul 10, 5:43 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola32 min
Jul 10, 6:12 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson33 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.